Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 27, NWS Jackson, MS

February 19, 2002Hinds County, Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 9:12 PM CST for Hinds County, Madison County, Yazoo County, Mississippi. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2002, 9:12 PM CST (03:12 UTC)
Expired
Feb 19, 2002, 9:45 PM CST
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Hinds County, MS, Madison County, MS, Yazoo County, MS

What was reported inside it

TimeReportWhereRemark
Feb 19, 9:25 PM CSTThunderstorm WindCountywide, MSSeveral large trees were blown down across the county as a squall line moved through the area.
Feb 19, 9:28 PM CSTThunderstorm WindYazoo City, MSSeveral trees and power lines were blown down. A car port was blown away.
Feb 19, 9:30 PM CSTTornado F1Yazoo City, MSA severe squall line moved into Yazoo County Mississippi shortly after 9:25 pm. As the line moved towards western portions of Yazoo City , a tornado briefly touched down. The tornado traveled .8 miles as it moved across a subdivision on the far northwest sid
Feb 19, 9:35 PM CSTThunderstorm WindCountywide, MSSeveral large trees were blown down across the county as a squall line moved through the area.
Feb 19, 9:50 PM CSTThunderstorm WindCountywide, MSSeveral more large trees were knocked down across eastern portions of the county, before the squall line exited the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 6:45 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 200312
SVRJAN
MSC049-089-163-200345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CST TUE FEB 19 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI
  MADISON COUNTY IN CENTRAL MISSISSIPPI
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 945 PM CST

* AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTHWEST OF SATARTIA TO
  EDWARDS.  THE LINE WAS MOVING EAST AT 15 TO 20 MPH...WHILE INDIVIDUAL 
  STORMS WERE MOVING NORTHEAST NEAR 50 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR BOLTON...BENTONIA AT 920 PM CST
  BE NEAR FLORA AT 925 PM CST
  BE NEAR YAZOO CITY...CLINTON AT 930 PM CST
  BE NEAR EDEN...RIDGELAND...MADISON...CANTON AT 940 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:55 PM CST, 17 minutes earlier.

Area forecast discussion, Feb 19, 8:55 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST TUE FEB 19 2002

INTENSE PRESSURE GRADIENT IN PLACE HAS PRODUCED WIDESPREAD WINDS
FROM 20 TO 25 MPH. WIND SPEEDS WILL BE AUGMENTED BY WINDS ASSOCIATED
WITH LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH THE FORECAST AREA
TONIGHT. WILL SEE PRESSURE GRADIENT RELAX SLIGHTLY BY MIDNIGHT AS
SURFACE TROUGH MOVES CLOSER.

.JAN...
AR...NONE.
LA...NONE.
MS...WIND ADVY IN EFFECT UNTIL MIDNIGHT.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:47 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren28 min
Feb 19, 9:08 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey22 min
Feb 19, 9:44 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.